Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 199, NWS Wichita, KS

June 10, 2011Allen County, Neosho County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Jun 10, 2011, 7:43 PM CDT for Allen County, Neosho County, Kansas. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 10, 2011, 7:43 PM CDT (00:43 UTC)
Expired
Jun 10, 2011, 8:30 PM CDT
In force
47 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Allen County, KS, Neosho County, KS

The radar

The Pleasant Hill radar (KEAX), 137 km from the middle of the area, began a volume at 00:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 10, 7:45 PM CDTHAIL 0.54 Se Humboldt, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 10, 4:57 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 0.7 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2011-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1171 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2011-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 114 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1171 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
649 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
114 m²/s²
0-3 km storm-relative helicity
373 m²/s²
Significant tornado parameter
2.0
Supercell composite
14.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

606 
WUUS53 KICT 110043
SVRICT
KSC001-133-110130-
/O.NEW.KICT.SV.W.0199.110611T0043Z-110611T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
743 PM CDT FRI JUN 10 2011

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ALLEN COUNTY IN SOUTHEAST KANSAS...
  NORTHERN NEOSHO COUNTY IN SOUTHEAST KANSAS...

* UNTIL 830 PM CDT

* AT 739 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED 7 MILES SOUTHEAST OF HUMBOLDT...OR 7 MILES NORTHEAST OF
  CHANUTE...AND MOVING EAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  GAS...LA HARPE...MORAN...STARK...SAVONBURG...ELSMORE AND MILDRED.

ANOTHER SEVERE STORM WAS LOCATED 3 MILES NORTHWEST OF MILDRED MOVING 
SOUTHEAST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3763 9508 3762 9510 3767 9546 3804 9540
      3804 9508 3803 9507
TIME...MOT...LOC 0042Z 254DEG 17KT 3774 9534
WIND...HAIL 60MPH 1.00IN

$$

JAKUB
3 follow-up statements
423 
WWUS53 KICT 110055
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
755 PM CDT FRI JUN 10 2011

KSC001-133-110130-
/O.CON.KICT.SV.W.0199.000000T0000Z-110611T0130Z/
NEOSHO KS-ALLEN KS-
755 PM CDT FRI JUN 10 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ALLEN AND
NORTHERN NEOSHO COUNTIES UNTIL 830 PM CDT...

AT 752 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
NORTHEAST OF CHANUTE...MOVING EAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  LA HARPE...MORAN...MILDRED...ELSMORE...STARK AND SAVONBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3763 9508 3762 9510 3767 9546 3804 9540
      3804 9508 3803 9507
TIME...MOT...LOC 0055Z 268DEG 21KT 3773 9534
WIND...HAIL 60MPH 1.00IN

$$

BILLINGS
920 
WWUS53 KICT 110105
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
805 PM CDT FRI JUN 10 2011

KSC001-133-110130-
/O.CON.KICT.SV.W.0199.000000T0000Z-110611T0130Z/
NEOSHO KS-ALLEN KS-
805 PM CDT FRI JUN 10 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ALLEN AND
NORTHERN NEOSHO COUNTIES UNTIL 830 PM CDT...

AT 801 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
KINCAID...OR 16 MILES NORTHEAST OF IOLA...MOVING SOUTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  MORAN...ELSMORE...SAVONBURG AND STARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3763 9508 3762 9510 3767 9546 3804 9540
      3804 9508 3803 9507
TIME...MOT...LOC 0106Z 303DEG 17KT 3802 9511
WIND...HAIL 60MPH 1.75IN

$$

BILLINGS
290 
WWUS53 KICT 110113
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
813 PM CDT FRI JUN 10 2011

KSC133-110123-
/O.CAN.KICT.SV.W.0199.000000T0000Z-110611T0130Z/
NEOSHO KS-
813 PM CDT FRI JUN 10 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN NEOSHO COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3773 9508 3773 9545 3777 9545 3804 9540
      3804 9508 3803 9507
TIME...MOT...LOC 0113Z 303DEG 17KT 3800 9507

$$

KSC001-110130-
/O.CON.KICT.SV.W.0199.000000T0000Z-110611T0130Z/
ALLEN KS-
813 PM CDT FRI JUN 10 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ALLEN COUNTY
UNTIL 830 PM CDT...

AT 809 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
SOUTHEAST OF KINCAID...OR 18 MILES EAST OF IOLA...MOVING SOUTHEAST AT
20 MPH.

LOCATIONS IMPACTED INCLUDE...
  ELSMORE AND SAVONBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3773 9508 3773 9545 3777 9545 3804 9540
      3804 9508 3803 9507
TIME...MOT...LOC 0113Z 303DEG 17KT 3800 9507
WIND...HAIL 60MPH 1.75IN

$$

BILLINGS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 6:51 PM CDT, 52 minutes earlier.

Area forecast discussion, Jun 10, 6:51 PM CDT, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
651 PM CDT FRI JUN 10 2011

.AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU

TIMING AND LOCATION OF THE ONGOING CONVECTION IS THE MAIN CONCERN
FOR THIS TAF FORECAST. CURRENT BOUNDARY IS EAST OF THE
TURNPIKE...WITH NORTH WINDS BEHIND IT AND SOUTH WINDS AHEAD OF IT.
EXPECT VCTS FOR KCNU TAF WITH A TEMPO FOR TSRA AS THE RADAR IS
SHOWING A SUPERCELL MOVING EASTWARD TOWARDS THE SITE. OTHERWISE
THE REST OF THE SITES SHOULD REMAIN IN VFR OVERNIGHT WITH WINDS
DEVIATING TO THE NE. LOW LEVEL CLOUDS WILL MOVE INTO THE AREA
IN THE EARLY MORNING HOURS...HOWEVER CONFIDENCE LEVEL IS
UNCERTAIN. BY THE AFTERNOON HOURS TOMORROW A CU FIELD SHOULD
DEVELOP ACROSS THE WESTERN PORTION OF THE AREA.

DUNTEN

&&

.PREV DISCUSSION... /ISSUED 330 PM CDT FRI JUN 10 2011/

DISCUSSION...

THE MAIN FORECAST CONCERN IS CONTINUED CHANCES FOR THUNDERSTORMS
THIS EVENING AND SATURDAY...WITH A COOL DOWN IN TEMPERATURES. THEN A
WARM UP BY THE END OF THE WEEKEND AND INTO NEXT WEEK.

SYNOPSIS:
THE DISTURBANCE THAT IMPACTED THE REGION OVERNIGHT AND THIS MORNING
HAS MOVED NORTHEAST OF THE AREA...BUT ANOTHER PULSE OF ENERGY IS SET
TO PUSH AROUND THE BASE OF THE BROADER WAVE THIS EVENING AND WILL BE
THE FOCUS FOR MORE THUNDERSTORMS.  AT THE SURFACE THE COLD FRONT IS
SITUATED ACROSS SOUTHEASTERN KANSAS.  WIDESPREAD CLOUDS HAVE BEEN
PRESENT NORTH OF THE BOUNDARY AND HAVE KEPT TEMPERATURES DOWN
SOME...ESPECIALLY IN CENTRAL KANSAS.  WHERE THE SUN HAS PEEKED
OUT...TEMPERATURES HAVE RISEN INTO THE MID 80S.  SOUTH OF THE
BOUNDARY TEMPERATURES HAVE REACHED INTO THE LOW 90S.

TONIGHT:
A STATIONARY BOUNDARY REMAINS LOCATED OVER SOUTHEAST KS GENERALLY
FROM NEAR KWLD TO JUST SOUTH OF KCNU. A MOIST AND VERY UNSTABLE
AIRMASS CONTINUES TO POOL ALONG OR JUST SOUTH OF THIS
BOUNDARY...WITH SBCAPES INCREASING INTO 3000-3500 J/KG RANGE...BUT
THIS AREA REMAINS FAIRLY CAPPED. EXPECT CAPPING INVERSION TO
GRADUALLY ERODE AS THE LATE AFTERNOON CONTINUES AS AREA REACHES PEAK
HEATING.

AS THE CAP WEAKENS...WILL PROBABLY SEE SOME CONVECTION REDEVELOP
ALONG THIS BOUNDARY LATE THIS AFTERNOON/EARLY THIS EVENING. WITH
BULK SHEAR OF 40-45 KTS AND THIS VERY UNSTABLE AIRMASS IN
PLACE...THINK STORMS WILL RAPIDLY BECOME SEVERE WITH A LARGE HAIL
AND DAMAGING WIND THREAT THE MAIN CONCERN. NOT EXPECTING THE STORMS
TO BE AS NUMEROUS AS LAST NIGHT GIVEN THE CAPPING INVERSION...BUT A
COUPLE OF DISCRETE SUPERCELLS LOOK POSSIBLE DUE TO THE DIRECTIONAL
SHEAR...ESPECIALLY ALONG AND SOUTHEAST OF A KWLD TO KCNU LINE.

EXPECT THIS CONVECTION TO REMAIN OVER SOUTHEAST KS AT LEAST UNTIL
06Z/SAT BEFORE BOUNDARY DROPS A LITTLE FURTHER SOUTH INTO NORTHEAST
KS AS COLD POOL FROM ANY CONVECTION PUSHES THE BOUNDARY INTO OK.

COULD SEE SOME ELEVATED SHRA/TSRA CONTINUE OVER SOUTHEAST KS BUT
MAINLY JUST SOME WIDELY SCATTERED ACTIVITY.  -KETCHAM

SATURDAY - SUNDAY
DURING THE DAY SATURDAY THE FRONT WILL RETURN AS A WARM
FRONT...PUSHING FURTHER NORTH OVER WESTERN KANSAS...WITH
SOUTHEASTERLY FLOW AT THE SURFACE.  DURING THE MORNING THERE WILL BE
THE POTENTIAL FOR THUNDERSTORMS AS MOISTURE IS ADVECTED NORTHWARD
OVER THE BOUNDARY.  THERE LOOKS TO BE A LULL IN ACTIVITY DURING THE
AFTERNOON OVER SOUTH CENTRAL KANSAS BEFORE CHANCES INCREASE AGAIN
FOR THE AFTERNOON AND EVENING.  WITH PLENTIFUL CAPE AND MODERATE
SHEAR SEVERE THUNDERSTORMS ARE POSSIBLE.  SPEED SHEAR ISN'T
GREAT...BUT THERE IS GOOD DIRECTIONAL SHEAR IN THE LOW TO MID
LEVELS.

BY SATURDAY EVENING THERE IS GOOD CONSISTENCY IN THE MODEL GUIDANCE
SHOWING A MCS DEVELOPING OVER NORTHWESTERN KANSAS AND MOVING
SOUTHEAST OVER THE REMAINDER OF THE STATE OVERNIGHT INTO SUNDAY
MORNING..AGAIN SOME OF THESE STORMS COULD BE SEVERE.

BY SUNDAY THE WARM FRONT WILL PUSH FURTHER NORTH...BRINGING THE
SCORCHING HEAT BACK TO THE REGION.  TEMPERATURES NEAR 100 WILL BE
POSSIBLE NEAR THE STATE LINE IN SOUTH CENTRAL KANSAS AGAIN...WITH
MID TO UPPER 90S SEEN ELSEWHERE. ANY RESIDUAL PRECIPITATION WILL PUSH
NORTHEAST OUT OF THE REGION BY LATE SUNDAY-SUNDAY NIGHT.

MONDAY - FRIDAY:
AN UPPER LEVEL RIDGE WILL BUILD INTO THE REGION WITH WARM AIR
ADVECTION.  THIS WILL KEEP TEMPERATURES HOT FOR THE WHOLE WEEK.  THE
MODEL DISCREPANCIES WITH WEAK WAVE PULSES KEEP CONFIDENCE VERY LOW
ON ANY PRECIPITATION EARLY IN THE WEEK.  THUS HAVE KEPT THE BEGINNING
OF THE WEEK DRY FOR NOW.

THE MEDIUM RANGE MODELS HAVE COME INTO BETTER AGREEMENT OVER THE
PAST DAY REGARDING A WAVE MOVING THROUGH THE REGION EARLY WEDNESDAY
MORNING INTO THURSDAY.  HOWEVER...THERE ARE SOME DIFFERENCES IN THE
TIMING OF THE WAVE AND FOR ANY PERIOD HAVE DROPPED POPS INTO THE
SLIGHT CATEGORY BECAUSE OF THE UNCERTAINTY.  OVERALL A FRONT WILL
MOVE THROUGH THE REGION SOMETIME MID-WEEK...BUT TIMING WILL LIKELY
CHANGE IN LATER FORECASTS.

BILLINGS

AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU

TWO AREAS OF CONCERN TODAY..AS NEARLY STATIONARY BOUNDARY REMAINS
OVER PORTIONS OF SOUTHEAST KS THIS AFTERNOON. FIRST AREA IS POST
FRONTAL STRATUS SITUATED OVER CEN KS...WITH SOME MVFR CEILINGS OVER
KHUT/KSLN AND KRSL.  EXPECT THIS AREA OF STRATUS TO GRADUALLY BURN
OFF FROM SOUTH TO THE NORTH THIS AFTERNOON...CLEAR FIRST NEAR KHUT
AND FINALLY NEAR KSLN AND KRSL AFTER 22-23Z.

NEXT CONCERN WILL BE CHANCE OF WIDELY SCATTERED TSRA OVER SOUTHEAST
KS LATE THIS AFTERNOON INTO THIS EVENING ALONG THE STATIONARY FRONT.
THINK CONVECTION WILL STAY MAINLY TO THE SOUTHEAST OF THE KCNU TAF
SITE...SO WILL ONLY GO WITH A VCTS FOR THIS LOCATION FROM 21Z/FRI TO
06Z/SAT.

KETCHAM

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    65  83  68  95 /  10  40  40  10
HUTCHINSON      59  82  67  94 /  10  30  50  20
NEWTON          61  81  67  92 /  10  30  50  20
ELDORADO        64  81  67  92 /  20  40  50  20
WINFIELD-KWLD   66  83  69  95 /  30  50  40  10
RUSSELL         56  82  65  91 /  10  20  70  20
GREAT BEND      56  83  66  93 /  10  30  60  10
SALINA          56  82  65  90 /  10  20  60  30
MCPHERSON       56  82  66  92 /  10  30  60  20
COFFEYVILLE     68  83  68  93 /  50  50  40  20
CHANUTE         66  82  66  90 /  50  30  40  40
IOLA            65  82  65  89 /  40  20  50  40
PARSONS-KPPF    67  82  67  92 /  50  40  40  30

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 10, 3:55 PM CDT, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
355 PM CDT FRI JUN 10 2011

KSZ032-033-047>053-067>072-082-083-091>096-098>100-112100-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
355 PM CDT FRI JUN 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

THERE IS A CHANCE THUNDERSTORMS EXTREME SOUTH CENTRAL AND SOUTHEAST
KANSAS LATE THIS AFTERNOON AND INTO TONIGHT...MAINLY EAST OF THE
KANSAS TURNPIKE. A FEW OF THE STORMS COULD BECOME SEVERE LATE THIS
AFTERNOON AND INTO THE EVENING HOURS WITH LARGE HAIL...DAMAGING
WINDS AND VERY HEAVY RAIN BEING THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED THUNDERSTORMS ARE AGAIN POSSIBLE ON SATURDAY THROUGH ALL
OF CENTRAL...SOUTH CENTRAL AND SOUTHEAST KANSAS. SATURDAY AFTERNOON
AND EVENING A FEW STRONG TO SEVERE THUNDERSTORMS IN WESTERN
KANSAS COULD MOVE INTO THE CENTRAL PART OF THE STATE...WEST OF
INTERSTATE 135. LARGE HAIL...STRONG WINDS AND LOCALLY HEAVY RAIN
AGAIN LOOK TO BE THE GREATEST THREAT.

SUNDAY RESIDUAL THUNDERSTORMS WILL IMPACT CENTRAL AND EAST CENTRAL
KANSAS DURING THE MORNING AND AFTERNOON. THIS ACTIVITY COULD BE
STRONG TO SEVERE.

HEAT INDICES WILL REACH NEAR 100 LATE MONDAY AFTERNOON ACROSS
SOUTH CENTRAL KANSAS.

ANOTHER ROUND OF THUNDERSTORMS ARE POSSIBLE ACROSS THE WHOLE AREA
LATE THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED MAINLY EAST OF THE
TURNPIKE LATE THIS AFTERNOON INTO THIS EVENING.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

BILLINGS/KETCHAM/ELDER

In the hours before

Local storm report, Jun 10, 7:00 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
700 PM CDT FRI JUN 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HAIL             8 S YATES CENTER        37.76N 95.74W
06/10/2011  E0.50 INCH       WOODSON            KS   PUBLIC

&&

ADK
Local storm report, Jun 10, 7:17 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
717 PM CDT FRI JUN 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0712 PM     HAIL             8 S YATES CENTER        37.76N 95.74W
06/10/2011  E1.00 INCH       WOODSON            KS   TRAINED SPOTTER

&&

ADK
Special weather statement, Jun 10, 7:18 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
718 PM CDT FRI JUN 10 2011

KSZ093-098-110100-
CHAUTAUQUA-COWLEY-
718 PM CDT FRI JUN 10 2011

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR CHAUTAUQUA AND COWLEY COUNTIES...

AT 713 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 7 MILES NORTHEAST OF HARDY...OR 21 MILES
SOUTHEAST OF WINFIELD...AND MOVING EAST AT 30 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

JAKUB
Local storm report, Jun 10, 7:20 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
720 PM CDT FRI JUN 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0714 PM     HAIL             5 SE ROSE               37.75N 95.62W
06/10/2011  E1.75 INCH       WOODSON            KS   PUBLIC

&&

ADK
Local storm report, Jun 10, 7:35 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
735 PM CDT FRI JUN 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     HAIL             2 W PETROLIA            37.75N 95.51W
06/10/2011  E0.50 INCH       ALLEN              KS   PUBLIC

&&

ADK
Local storm report, Jun 10, 7:38 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
738 PM CDT FRI JUN 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0732 PM     HAIL             1 SW PETROLIA           37.74N 95.48W
06/10/2011  E1.00 INCH       ALLEN              KS   PUBLIC

&&

ADK

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 7:13 PM CDTSevere Thunderstorm WarningICTWoodson16 min
Jun 10, 8:18 PM CDTSevere Thunderstorm WarningICTChautauqua, Elk, Montgomery, Wilson57 min
Jun 10, 8:27 PM CDTSevere Thunderstorm WarningICTAllen, Neosho, Wilson, Woodson63 min
Jun 10, 8:29 PM CDTSevere Thunderstorm WarningICTAllen46 min
Jun 10, 8:58 PM CDTSevere Thunderstorm WarningICTLabette, Neosho62 min
Jun 10, 9:06 PM CDTSevere Thunderstorm WarningICTMontgomery, Wilson24 min
Jun 10, 9:13 PM CDTSevere Thunderstorm WarningICTAllen32 min
Jun 10, 10:35 PM CDTSevere Thunderstorm WarningICTAllen, Woodson25 min
Jun 11, 6:07 PM CDTSevere Thunderstorm WarningICTHarper, Sumner41 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.